File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Robust recovery of shapes with unknown topology from the dual space

TitleRobust recovery of shapes with unknown topology from the dual space
Authors
KeywordsDuality principle
Epipolar parameterization
Reconstruction
Surface extraction
Tangent envelope
Issue Date2007
PublisherI E E E. The Journal's web site is located at http://www.computer.org/tpami
Citation
Ieee Transactions On Pattern Analysis And Machine Intelligence, 2007, v. 29 n. 12, p. 2205-2216 How to Cite?
AbstractIn this paper, we address the problem of reconstructing an object surface from silhouettes. Previous works by other authors have shown that, based on the principle of duality, surface points can be recovered, theoretically, as the dual to the tangent plane space of the object. In practice, however, the identification of tangent basis in the tangent plane space is not trivial given a set of discretely sampled data. This problem is further complicated by the existence of bi-tangents to the object surface. The key contribution of this paper is the introduction of epipolar parameterization in identifying a well-defined local tangent basis. This extends the applicability of existing dual space reconstruction methods to fairly complicated shapes, without making any explicit assumption on the object topology. We verify our approach with both synthetic and real-world data, and compare it both qualitatively and quantitatively with other popular reconstruction algorithms. Experimental results demonstrate that our proposed approach produces more accurate estimation, whilst maintaining reasonable robustness towards shapes with complex topologies. © 2007 IEEE.
Persistent Identifierhttp://hdl.handle.net/10722/57245
ISSN
2015 Impact Factor: 6.077
2015 SCImago Journal Rankings: 7.653
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorLiang, Cen_HK
dc.contributor.authorWong, KYKen_HK
dc.date.accessioned2010-04-12T01:30:44Z-
dc.date.available2010-04-12T01:30:44Z-
dc.date.issued2007en_HK
dc.identifier.citationIeee Transactions On Pattern Analysis And Machine Intelligence, 2007, v. 29 n. 12, p. 2205-2216en_HK
dc.identifier.issn0162-8828en_HK
dc.identifier.urihttp://hdl.handle.net/10722/57245-
dc.description.abstractIn this paper, we address the problem of reconstructing an object surface from silhouettes. Previous works by other authors have shown that, based on the principle of duality, surface points can be recovered, theoretically, as the dual to the tangent plane space of the object. In practice, however, the identification of tangent basis in the tangent plane space is not trivial given a set of discretely sampled data. This problem is further complicated by the existence of bi-tangents to the object surface. The key contribution of this paper is the introduction of epipolar parameterization in identifying a well-defined local tangent basis. This extends the applicability of existing dual space reconstruction methods to fairly complicated shapes, without making any explicit assumption on the object topology. We verify our approach with both synthetic and real-world data, and compare it both qualitatively and quantitatively with other popular reconstruction algorithms. Experimental results demonstrate that our proposed approach produces more accurate estimation, whilst maintaining reasonable robustness towards shapes with complex topologies. © 2007 IEEE.en_HK
dc.languageengen_HK
dc.publisherI E E E. The Journal's web site is located at http://www.computer.org/tpamien_HK
dc.relation.ispartofIEEE Transactions on Pattern Analysis and Machine Intelligenceen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.rights©2007 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.en_HK
dc.subjectDuality principleen_HK
dc.subjectEpipolar parameterizationen_HK
dc.subjectReconstructionen_HK
dc.subjectSurface extractionen_HK
dc.subjectTangent envelopeen_HK
dc.titleRobust recovery of shapes with unknown topology from the dual spaceen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=0162-8828&volume=29&issue=12&spage=2205&epage=2216&date=2007&atitle=Robust+recovery+of+shapes+with+unknown+topology+from+the+dual+spaceen_HK
dc.identifier.emailWong, KYK:kykwong@cs.hku.hken_HK
dc.identifier.authorityWong, KYK=rp01393en_HK
dc.description.naturepublished_or_final_versionen_HK
dc.identifier.doi10.1109/TPAMI.2007.1127en_HK
dc.identifier.scopuseid_2-s2.0-36249009532en_HK
dc.identifier.hkuros139280-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-36249009532&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume29en_HK
dc.identifier.issue12en_HK
dc.identifier.spage2205en_HK
dc.identifier.epage2216en_HK
dc.identifier.isiWOS:000250087900012-
dc.publisher.placeUnited Statesen_HK
dc.identifier.scopusauthoridLiang, C=54786617200en_HK
dc.identifier.scopusauthoridWong, KYK=24402187900en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats